How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Kaushik Your Own Question

Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 3997
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

Withdrawing from Effexor

Resolved Question:

I am withdrawing from Effexor. I am not real sure why my doctor wanted me to get off the Effexor. I have just begun going down from a 75 mg dosage to a 37.5 mg dosage. Third day. I feel pretty crappy--brain zaps, diarrhea, hives, tears, anger. I this is pretty normal from what I have read online. My doctor gave me a week of the 37.5 dosage and then cold turkey. She is an general internist and I am a new patient. (The doctor who prescribed these moved--I had to finding a new physician.) I am overweight, and generally, have found that physicians pretty well don't listen when overweight people question them. I am concerned about questioning her. It seems, however, from what I've read that this may be a pretty fast withdrawal scheme. I don't want to alienate this physician but I really am concerned about the withdrawal effects. On the other hand, if it is reasonable, I would just as soon stick it out and do this as quickly as possible. What do you think?
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 5 years ago.

HiCustomer,

 

Welcome to Just Answer !

 

Well, i can sense the discomfort you are feeling as of now, and that as you would know now , are the withdrawl symptoms , which are quite normal to occur , and would go away in 1-2 weeks time.

 

Now, as far as your concern with the fact that whether your doctor tapered the dose too quickly , i would say to this, that one needs to taper it over a period of 2-3 weeks before eventually stopping the drug, if that is what you are aiming at , as your doctor reuced the dose from 75 mg to 37.5 mg over a week's time , it is fairly normal tactic employed by her , and i do not think she is being over zealous in her treatment , but if you are so much in discomfort , then i will suggest you to ask your doctor to put you on a single daily dose of fluoxetine 20 mg , as it will relieve your withdrawl symptoms somewhat and help in further tapering if at all that 's what your doctor wants to do, plus , fluoxetine is easy to taper without causing much side effects .

 

Please do not think that since you are over weight , the doctor of yours would not listen to you , i can understand , you may be saying this from your past experience , but personally i am strictly against such attitude from the caregivers , but , after all doctor are also human beings and may have their own unreasonable prejudices in life , BUT , IF SUCH IS A CASE WITH THE CURRENT DOCTOR OF YOURS , THEN YOU HAVE FULL RIGHT TO EXPRESS YOUR DISCONTENT TO HER AND TO REPORT THIS TO THE BOARD OF PHYSICIAN ., as practicing in this way is strictly against the oath one take as a doctor and is highly unprofessional.

 

You have the full right to suggest , discuss , seek explanation from from your doctor and it is the duty of your doctor to comply with this , so i would suggest that if you can be patient for 1 more week , then you will definitely feel much relieved of your withdrawl symptoms of effexor , but if your discomfort is unbearable then i suggest that you talk about this with your doctor without any apprehension and ask her to place you on fluoxetine during this period of withdrawl .

 

I wish you rapid recovery to the best of health.

 

I hope my answer serves your query according to your satisfaction.

 

Regards...

 

Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 3997
Experience: MD Psychiatry
Dr. Kaushik and 2 other Mental Health Specialists are ready to help you
Customer: replied 5 years ago.
That really is helpful. She only put me on the lower dosage (37.5) for one week before stopping all together. I really do think 2 to 3 weeks at the lower dosage makes more sense before stopping completely might be better. Good info about the fluoxetine.

I will give her a call about the additional two weeks on the lower dosage. I am going to wait a couple of days so I am managing the symptoms a bit better.

Many thanks!
Expert:  Dr. Kaushik replied 5 years ago.

Thanks for the accept and the bonus!

 

Well, you do call her and discuss what we have discussed here, i am sure things will work out .

 

I wish you best of health .

 

Regards...

JustAnswer in the News:

 
 
 
Ask-a-doc Web sites: If you've got a quick question, you can try to get an answer from sites that say they have various specialists on hand to give quick answers... Justanswer.com.
JustAnswer.com...has seen a spike since October in legal questions from readers about layoffs, unemployment and severance.
Web sites like justanswer.com/legal
...leave nothing to chance.
Traffic on JustAnswer rose 14 percent...and had nearly 400,000 page views in 30 days...inquiries related to stress, high blood pressure, drinking and heart pain jumped 33 percent.
Tory Johnson, GMA Workplace Contributor, discusses work-from-home jobs, such as JustAnswer in which verified Experts answer people’s questions.
I will tell you that...the things you have to go through to be an Expert are quite rigorous.
 
 
 

What Customers are Saying:

 
 
 
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
< Last | Next >
  • I can go as far as to say it could have resulted in saving my sons life and our entire family now knows what bipolar is and how to assist and understand my most wonderful son, brother and friend to all who loves him dearly. Thank you very much Corrie Moll Pretoria, South Africa
  • I thank-you so much! It really helped to have this information and confirmation. We will watch her carefully and get her in for the examination and US right away if things do not improve. God bless you as well! Claudia Albuquerque, NM
  • Outstanding response time less than 6 minutes. Answered the question professionally and with a great deal of compassion. Kevin Beaverton, OR
  • Suggested diagnosis was what I hoped and will take this info to my doctor's appointment next week.
    I feel better already! Thank you.
    Elanor Tracy, CA
  • Thank you to the Physician who answered my question today. The answer was far more informative than what I got from the Physicians I saw in person for my problem. Julie Lockesburg, AR
  • You have been more help than you know. I seriously don't know what my sisters situation would be today if you had not gone above and beyond just answering my questions. John and Stefanie Tucson, AZ
  • I have been dealing with an extremely serious health crisis for over three years, and one your physicians asked me more questions, gave me more answers and encouragement than a dozen different doctors who have been treating me!! Janet V Phoenix, AZ
 
 
 

Meet The Experts:

 
 
 
  • Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
< Last | Next >
  • http://ww2.justanswer.com/uploads/DR/Dr.Keane/2013-8-20_204325_drkeane.64x64.jpg Dr. Keane's Avatar

    Dr. Keane

    Therapist

    Satisfied Customers:

    1262
    Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
  • http://ww2.justanswer.com/uploads/RE/resolutions66/2011-1-17_05728_IMG8202smilingeditedforJustAnswer.64x64.jpg Elliott, LPCC, NCC's Avatar

    Elliott, LPCC, NCC

    Psychotherapist

    Satisfied Customers:

    5024
    35 years of experience as a Licensed Professional Clinical Counselor, National Certified Counselor and a college professor.
  • http://ww2.justanswer.com/uploads/formybunch/2010-12-06_191055_img_0975.jpg Kate McCoy, M.Ed, NBCC, LPC's Avatar

    Kate McCoy, M.Ed, NBCC, LPC

    Therapist

    Satisfied Customers:

    3733
    Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
  • http://ww2.justanswer.com/uploads/DR/DrAkiraOlsen/2012-2-20_746_AkiraADpicmain.64x64.jpg Dr. Olsen's Avatar

    Dr. Olsen

    Psychologist

    Satisfied Customers:

    2336
    PsyD Psychologist
  • http://ww2.justanswer.com/uploads/norriem/2009-5-27_134249_nm.jpg Norman M.'s Avatar

    Norman M.

    Psychotherapist

    Satisfied Customers:

    2193
    UK trained in hypnotherapy, counselling and psychotherapy and have been in private practice. ADHP(NC), DEHP(NC), UKCP Registered and ECP.
  • http://ww2.justanswer.com/uploads/PsychologyProf/2010-07-15_171248_logos060400409.jpg Dr. Michael's Avatar

    Dr. Michael

    Psychologist

    Satisfied Customers:

    2177
    Licensed Ph.D. Clinical Health Psychology with 30 years of experience in private practive and as a clinical psychology university professor.
  • http://ww2.justanswer.com/uploads/KURTEMMERLING/2010-07-23_215531_just_ask_picture1.jpg Steven Olsen's Avatar

    Steven Olsen

    Therapist

    Satisfied Customers:

    1727
    More than twenty years of expertise in counseling, psychological diagnosis and education